MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033573015
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe) occurred, and the procedure was cancelled.It was reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.During the procedure, the versacross connect and watchman sheat were positioned into the superior vena cava (svc) and were drug down to the septum.It was tough to image the septum.They were able to cross successfully using the versacross rf wire (low and post position), and the versacross rf wire was seen in the left atrium (la).Next, they advanced the watchman double curve sheath through the septum, requiring extra force due to resistance being felt.At this point, a pe was noted in the post wall, protamine was given, and the procedure was cancelled.They watched the effusion for roughly 30 minutes, and no change was observed.The patient was then taken to the intensive care unit (icu) for recovery, and it was discharge from the hospital.Product is not expected to return for analysis as it was disposed of at the facility.The physician believes they may have nicked the posterior wall with the versacross rf wire, right after crossing.A trace of pe was noted prior to the procedure.No other intervention was required.Heparin had also been given to the patient, who was not under antiplatelet at the time.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20171823
Report Number2124215-2024-56192
Device Sequence Number12513251
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0033573015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/09/2024
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient RaceWhite